Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 111, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2001, 9:12 PM EDT for Bourbon County, Nicholas County, Kentucky. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 9:12 PM EDT (01:12 UTC)
- Expired
- Jul 8, 2001, 10:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Bourbon County, KY, Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 103 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:35 PM EDT | Thunderstorm Wind 60 E | Escondida, KY | |
| Jul 8, 9:40 PM EDT | Thunderstorm Wind 60 E | Carlisle, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 8:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 090115 SVRSDF KYC017-181-090200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 912 PM EDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOURBON COUNTY IN EAST CENTRAL KENTUCKY NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 1000 PM EDT * AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 17 MILES NORTH OF HOOKTOWN TO 20 MILES NORTHWEST OF CENTERVILLE...OR FROM 35 MILES SOUTH OF FORESTVILLE TO 25 MILES NORTHWEST OF LEXINGTON...MOVING SOUTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PARIS AND CARLISLE AROUND 935 PM EDT CENTERVILLE...HOOKTOWN...MILLERSBURG...RUDDELS MILLS AROUND 930 PM EDT CLINTONVILLE...MOOREFIELD AROUND 940 PM EDT NORTH MIDDLETOWN AROUND 945 PM EDT THIS IS A VERY DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY DAMAGING WINDS AND HAIL. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAtREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. FUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:40 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jul 8, 3:40 PM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED TO REMOVE TSTMS WEST TODAY NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT SUN JUL 8 2001 MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE THREAT OF MORE SVR TSTMS DURING TONIGHT. VERY MOIST AND EXTREMELY UNSTABLE AIR IN PLACE ACROSS FA . WE ARE IN MODERATE RISK OF SEVERE OVER MUCH OF FA. WILL GO WITH HI POPS WI THE HIEST ERN FA. MUCH WIND DAMAGE ALREADY THIS AFTERNOON ACROSS ERN PTNS OF FA. A SECOND CONCERN IS WHAT TO DO WI HEAT ADVISORY FOR SWRN PTNS OF FA FOR TONIGHT...WITH MIN TEMPS IN MIDDLE 70S FORECAST FOR SWRN PTN OF FA...WILL NOT CONTINUE HEAT ADVISORY THERE TONIGHT. REPEAT OF SAME NOT OUT THE QUESTION FOR MONDAY. .SDF...NONE
In the hours before
Local storm report, Jul 8, 3:38 PM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....H
0330 PM LEXINGTON KY WIND DAMAGE
07/08/01 FAYETTE TREES DOWN IN THE CITY.Local storm report, Jul 8, 4:13 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EDT SUN JUL 08 2001
TREES REPORTED DOWN ACROSS THE COUNTY AND IN CARISLE
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0224 PM CARLISLE KY WIND DAMAGE
07/08/01 NICHOLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES AND POWERLINES
DOWN COUNTY WIDELocal storm report, Jul 8, 4:32 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM CLINTONVILLE KY .75 INCH HAIL
07/08/01 BOURBON REPORTED BY STORM
SPOTTER.
0305 PM CLINTONVILLE KY WIND DAMAGE
07/08/01 BOURBON TREES DOWN. REPORTED BY
STORM SPOTTER.
0320 PM 2 E WINCHESTER KY WIND DAMAGE
07/08/01 CLARK TREES DOWN. REPORTED BY
STORM SPOTTER.
0324 PM SADIEVILLE KY WIND DAMAGE
07/08/01 SCOTT TREES AND POWER LINES
DOWN. REPORTED BY STORM
Y SPOTTER.Local storm report, Jul 8, 4:43 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM RUCKERVILLE KY WIND DAMAGE
07/08/01 CLARK TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Jul 8, 8:53 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0811 PM MADISON IN WIND DAMAGE
07/08/01 JEFFERSON TREES AND POWER LINES
DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
EVENT DURATION 20
MINUTES.
0820 PM SALEM IN WIND DAMAGE
07/08/01 WASHINGTON TREES AND POWER LINES
DOWN COUNTYWIDE. EVENT
DURATION 20 MINUTES.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0830 PM SCOTTSBURG IN WIND DAMAGE
07/08/01 SCOTT TREES AND POWER LINES
DOWN COUNTYWIDE. EVENT
DURATION 10 MINUTES.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:36 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 39 min |
| Jul 8, 8:48 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 42 min |
| Jul 8, 8:59 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Shelby | 46 min |
| Jul 8, 8:59 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 46 min |
| Jul 8, 9:02 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 38 min |
| Jul 8, 9:17 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 43 min |
| Jul 8, 9:22 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Spencer | 38 min |
| Jul 8, 9:26 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 34 min |
| Jul 8, 9:36 PM EDT | Severe Thunderstorm Warning | LMK | Jessamine | 39 min |
| Jul 8, 9:36 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 39 min |
| Jul 8, 9:40 PM EDT | Severe Thunderstorm Warning | LMK | Nelson, Washington | 35 min |
| Jul 8, 9:40 PM EDT | Severe Thunderstorm Warning | LMK | Mercer | 35 min |
| Jul 8, 9:46 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 34 min |
| Jul 8, 10:00 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 45 min |
| Jul 8, 10:06 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Marion | 39 min |
| Jul 8, 10:18 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 42 min |
| Jul 8, 10:18 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 42 min |
| Jul 8, 11:01 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell, Taylor | 44 min |
| Jul 8, 11:57 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.